It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

ADHD meds make her tired


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 07-10-2016, 01:20 PM   #1
MsTallOne
Newbie
(female)
 
Join Date: Jul 2016
Location: Texas
Posts: 1
MsTallOne HB User
ADHD meds make her tired

Hi, I'm new to this board. My daughter was recently diagnosed with ODD and ADHD. She's been on 2 stimulant meds so far. My concern is - she's had the opposite effects from what was expected on both meds. Her tantrums (emotional impulsivity) have been worse on the meds and she's incredibly tired all day long.... until the meds wear off. Has anyone else experienced the feeling of exhaustion while taking stimulants for ADHD?

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-12-2016, 05:06 AM   #2
Snoopy61
Senior Veteran
(female)
 
Join Date: Nov 2007
Posts: 1,540
Snoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB User
Re: ADHD meds make her tired

Hi MsTallOne,

Quote:
My concern is - she's had the opposite effects from what was expected on both meds. Her tantrums (emotional impulsivity) have been worse on the meds
This should be discussed with her prescribing Dr. asap.

Quote:
she's incredibly tired all day long
This is referred to a paradoxical side effect and is quite common for those with A.D.D.
__________________
Dx RRMS 1985
5/9/13/ Secondary Progressive without Progression

 
Reply With Quote
Old 07-24-2016, 04:22 PM   #3
tmeds
Inactive
(male)
 
Join Date: Jul 2016
Location: Los Angeles, CA
Posts: 5
tmeds HB User
Re: ADHD meds make her tired

What I am about to say may be shocking and actually hard to confront. But your daughter is actually in severe danger being on those medications. You have been severly misled by Psychiatrists. The dangers of these medications are actually shocking.

Please, for your daughter, go to CCHRINT.org. That's Citizen's Commission on Human rights. It's the main group exposing the extreme dangers of Psychiatry.

By the way, when I was on Psychiatric drugs when I was a teenager, I lost a lot of weight, barely slept, was more depressed and hallucinated and was delusional on a number of occassions.

Last edited by Administrator; 07-24-2016 at 04:49 PM.

 
Reply With Quote
Old 07-25-2016, 01:41 PM   #4
lapsteel
Newbie
(male)
 
Join Date: Jul 2016
Posts: 1
lapsteel HB User
Re: ADHD meds make her tired

My son was borderline ADD in elementary school. His daughter (my granddaughter), is showing similar leanings. We didn't put my son on any drugs, against the advise of the counselors. My son & daughter in law decided to try the drug therapy for my granddaughter. I don't know what to say - good or bad. She too is tired from the medicine. Her tantrums/attitude hasn't seemed to change. I had a good friend whose daughter was medicated for ADD and he & his wife were very pleased with her reaction to it. Good luck.

 
Reply With Quote
Old 09-27-2016, 10:47 AM   #5
marisuela
Senior Veteran
(female)
 
Join Date: Aug 2008
Location: Texas
Posts: 713
marisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB User
Re: ADHD meds make her tired

Quote:
Originally Posted by MsTallOne View Post
Hi, I'm new to this board. My daughter was recently diagnosed with ODD and ADHD. She's been on 2 stimulant meds so far. My concern is - she's had the opposite effects from what was expected on both meds. Her tantrums (emotional impulsivity) have been worse on the meds and she's incredibly tired all day long.... until the meds wear off. Has anyone else experienced the feeling of exhaustion while taking stimulants for ADHD?
Have you considered other reasons for the behaviors that make you thinks he has ODD and ADHD? Other reasons might include:

- reactions to red dye (the most common culprit for misdiagnosing ADHD)
- lack of or too much sleep
- not enough daily exercise
- issues with school friends
- other dietary issues

The list goes on and on....

Also, it is my understanding that stimulant medications are the absolute WORST thing to put a child with ADHD on.... depending on if the H part is part of her diagnosis.... is she actually hyperactive???

Stimulants are for people with ADD - with no Hyperactivity. There are other, non-stimulant meds that are more effective for people with ADHD. After going through the list above, I'd look into non-stimulants....

 
Reply With Quote
Old 12-24-2016, 02:39 AM   #6
Krissanne
Newbie
(female)
 
Join Date: Dec 2016
Posts: 7
Krissanne HB User
Re: ADHD meds make her tired

Sounds like the dose was too high if it caused sleepiness.
If it increased the impulsiveness...
It's wrong type of medication..
Could indicate bipolar?
I recommend Dr Daniel Amen
Books about 6 types of ADD

Last edited by Krissanne; 12-24-2016 at 02:46 AM.

 
Reply With Quote
Old 01-05-2017, 11:22 PM   #7
heretohelpx
Newbie
(female)
 
Join Date: Jan 2017
Posts: 1
heretohelpx HB User
Re: ADHD meds make her tired

I am 18 and was diagnosed with ADHD about 2 years ago. I started off with 5mg of fast release Ritalin, twice a day (morning and at lunchtime), so that it would work during school hours when I needed to concentrate the most. After about 3 weeks we still hadn't noticed any difference so my medication was changed to a 20mg sustained release Ritalin once a day in the morning. We started to see a change in my behaviour within a couple of days of taking this. My grades wen't up a lot at school and in general I was just a lot more calm and relaxed. However I definitely did experience some side effects including sleepiness and lost of appetite which are common effects from the use of Ritalin. Because your body hasn't adjusted to the medication and remember with having ADHD, you're used to being hyperactive all the time. After about 3 weeks my body starting adjusting and I wasn't even experiencing any side effects. They do go away it just takes time. Overtime I think I sort of built up a 'tolerance' to the medication and eventually it didn't help me anymore, so my medication was changed to 54mg of Concerta per day. Which has been the most effective personally! If her behaviour isn't improving or is getting worse then that may well be because it isn't the most suitable medication for her, or the dosage is too high or too low.
Sorry for the novel just thought you may want some background info :P
Sleepiness is definitely expected when starting medication used to treat ADHD.
Also don't feel bad or anything about your daughter having to take medication for it, ADHD definitely does make life a lot harder, not only for the people who have it but for the people around them also. If the only way someone is going to have an easier life is to take medication, then ya gotta do what ya gotta do
Good luck!x

Last edited by heretohelpx; 01-05-2017 at 11:26 PM.

 
Reply With Quote
Old 01-07-2017, 06:53 AM   #8
Pepperd
Newbie
(female)
 
Join Date: Jan 2017
Posts: 4
Pepperd HB User
Re: ADHD meds make her tired

Quote:
Originally Posted by marisuela View Post

Also, it is my understanding that stimulant medications are the absolute WORST thing to put a child with ADHD on.... depending on if the H part is part of her diagnosis.... is she actually hyperactive???

Stimulants are for people with ADD - with no Hyperactivity. There are other, non-stimulant meds that are more effective for people with ADHD. After going through the list above, I'd look into non-stimulants....
This thread is a bit old, but I wanted to make sure this was addressed. Stimulants can often be the perfect aid for treating hyperactivity - much like they often help adults with the condition curb impulsive behaviors, like interrupting, gambling/overspending, etc. Adderall and similar drugs don't give people with ADHD a speed-esque "high," if you will. They correct the brain's natural lack of consistent dopamine production and release, and for those who get too tightly wound because of that imbalance, the dopamine boost is centering and and calming.

This is unfortunately misunderstood by many, especially since abuse of these drugs has become prevalent, and a healthy brain responds to stimulants by becoming... Well, overestimated. For people without this chemical imbalance, such meds practically induce the very symptoms they're meant to soothe. For example, older students who take it as prescribed can improve their grades simply by being able to put in a normal amount of time and effort. Their peers who regard it as a performance enhancer often find themselves so distracted they'll clean all night and forget to finish the term term paper they meant to write.

Some people have better luck with other psychostimulants, though, and hopefully that was the case for OP's child - otherwise, it's possible it was a misdiagnosis, or an additional but unrelated underlying cause.

 
Reply With Quote
Reply Reply

Tags
adhd, adhd symptoms, amphetamines, side effects



Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:19 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!